Published in Volume XXXI, Issue 1, 2021, pages 51-78, doi: 10.7561/SACS.2021.1.51

Authors: C. Mureșan


We prove that an infinite (bounded) involution lattice and even pseudo-Kleene algebra can have any number of congruences between 2 and its number of elements or equalling its number of subsets, regardless of whether it has as many ideals as elements or as many ideals as subsets. Furthermore, when they have at most as many congruences as elements, these involution lattices and even pseudo-Kleene algebras can be chosen such that all their lattice congruences preserve their involutions, so that they have as many congruences as their lattice reducts. Under the Generalized Continuum Hypothesis, this means that an infinite (bounded) involution lattice and even pseudo-Kleene algebra can have any number of congruences between 2 and its number of subsets, regardless of its number of ideals. Consequently, the same holds for antiortholattices, a class of paraorthomodular Brouwer-Zadeh lattices. Regarding the shapes of the congruence lattices of the lattice{ ordered algebras in question, it turns out that, as long as the number of congruences is not strictly larger than the number of elements, they can be isomorphic to any nonsingleton well-ordered set with a largest element of any of those cardinalities, provided its largest element is strictly join-irreducible in the case of bounded lattice-ordered algebras and, in the case of antiortholattices with at least 3 distinct elements, provided that the predecessor of the largest element of that well-ordered set is strictly join{irreducible, as well; of course, various constructions can be applied to these algebras to obtain congruence lattices with different structures without changing the cardinalities in question. We point out sufficient conditions for analogous results to hold in an arbitrary variety.

Full Text (PDF)


[1] G. Bruns, J. Harding. Algebraic Aspects of Orthomodular Lattices. In B. Coecke, D. Moore, A. Wilce (Eds.) Current Research in Operational Quantum Logic. Fundamental Theories of Physics 111. Springer, Dordrecht, 37-65, 2000. doi:10.1007/978-94-017-1201-9_2

[2] G. Czedli. A Note on Finite Lattices with Many Congruences. Acta Universitatis Matthiae Belii, Series Mathematics 26, 19-25, 2018.

[3] G. Czedli. Finite Semilattices with Many Congruences. Order 36(2), 233-247, 2019. doi:10.1007/s11083-018-9464-5

[4] G. Czedli, C. Muresan. On Principal Congruences and the Number of Congruences of a Lattice with More Ideals than Filters. Acta Universitatis Szegediensis. Acta Scientiarum Mathematicarum 85(34), 363-380, 2019. doi:10.14232/actasm-018-538-y

[5] R. Freese. Computing Congruence Lattices of Finite Lattices. Proceedings of the American Mathematical Society 125(12), 3457-3463, 1997. doi:10.21136/cmj.1986.102093

[6] R. Giuntini, A. Ledda, F. Paoli. A New View of Effects in a Hilbert Space. Studia Logica 104(6), 1145-1177, 2016. doi:10.1007/s11225-016-9670-3

[7] R. Giuntini, A. Ledda, F. Paoli. On Some Properties of PBZ*-lattices. International Journal of Theoretical Physics 56(12), 3895-3911, 2017. doi:10.1007/s10773-017-3374-y

[8] R. Giuntini, C. Mureșan, F. Paoli. PBZ*-attices: Structure Theory and Subvarieties. Reports on Mathematical Logic 55, 3-39, 2020. doi:10.4467/20842589rm.20.001.12433

[9] R. Giuntini, C. Mureșan, F. Paoli. PBZ*-attices: Ordinal and Horizontal Sums. In D. Fazio, A. Ledda, F. Paoli (Eds.) Algebraic Perspectives on Substructural Logics. Trends in Logic (Studia Logica Library) 55, Springer, 73-105, 2020. doi:10.1007/978-3-030-52163-9_6

[10] R. Giuntini, C. Mureșan, F. Paoli. On PBZ*-lattices. In N. Mojtahedi, S. Rahman, M. S. Zarepour. (Eds.) Mathematics, Logic, and their Philosophies. Logic, Epistemology, and the Unity of Science 49, Springer, 313-337, 2021. doi:10.1007/978-3-030-53654-1_10

[11] G. Gratzer. General Lattice Theory. Birkhauser Akademie-Verlag, Basel-Boston-Berlin, 1978. doi:10.1007/978-3-0348-7633-9. Second Edition, Birkhauser, Basel, 2003.

[12] G. Gratzer. Universal Algebra. Second Edition, Springer Science+Business Media, LLC, New York, 2008. doi:10.1007/978-0-387-77487-9

[13] C. Mureșan. On the Cardinalities of the Sets of Congruences, Ideals and Filters of a Lattice. Analele Universitatii Bucuresti. Seria Informatica LXII. Proceedings of the Workshop Days of Computer Science (DACS 2015), affiliated workshop of the 11th edition of the conference Computability in Europe (Cie2015), University of Bucharest, Bucharest, Romania, 55-68, 2015.

[14] C. Mureșan. Cancelling Congruences of Lattices, While Keeping Their Numbers of Filters and Ideals. South American Journal of Logic, 2020.

[15] C. Mureșan. Some Properties of Lattice Congruences Preserving Involutions and Their Largest Numbers in the Finite Case. arxiv:1802.05344v3 To appear in the Houston Journal of Mathematics.

[16] C. Mureșan. A Note on Direct Products, Subreducts and Subvarieties of PBZ*-lattices. arxiv:1904.10093 

[17] C. Mureșan, J. Kulin. On the Largest Numbers of Congruences of Finite Lattices. Order 37(3), 445-460, 2020. doi:10.1007/s11083-019-09514-2


  title={A Note on Congruences of Infinite Bounded Involution Lattices},
  author={C. Muresan},
  journal={Scientific Annals of Computer Science},
  organization={Alexandru Ioan Cuza University, Ia\c si, Rom\^ania},
  publisher={Alexandru Ioan Cuza University Press, Ia\c si},